It's all new to me

It's all new to me

Hello Everyone,

My name is Richard I am 53, married and living in South East England. I was diagnosed with antiphospolipid syndrome last week, that’s the 20th July 2011 after my blood results showed positive lupus anticoagulant and anticardiolipin antibodies. Wow almost a relief to have a cause (spontaneous artery thrombosis) of the heart attack and cardiac arrest that I had back at the end of April beginning of May. Fortunately this has left me with no real damage to my heart and I have just started treatment with warfarin on the 22nd July with an INR of 1.2, 5mg a day to add to the 1.25mg Bisoprolol, 80mg Atorvostatin, 75mg Prasugrel and 75mg Aspirin. The Aspirin, I have been taking since 1996 when I had an episode of peripheral vascular disease that caused necrosis in some toes and ultimately led to a toe being amputated because of gangrene! Was this also Hughes syndrome I ask myself; and perhaps the cause of the fatigue and aches in muscles and joints, cold feet, unreliable memory and a myriad of other minor discomforts that I live with, that I had always put down to age and the long term effects of the Guillain-Barre syndrome I had as a child?

I saw the cardiac consultant on Tuesday 26th who gave me the all’s well and took me off the 1.25mg Bisoprolol, reduced the Atorvostatin to 40mg, with the 75mg Prasugrel to stop when my INR reaches 2 - it was 1.4 at the clinic earlier that day. Warfarin clinic 29th INR 1.7 dosage up’ed to 6mg on alternate days until Tuesday the 2nd August, tested again INR 2.2 so I am now within my desired therapeutic range of INR 2-3 continuing dosage of 5 and 6mg on alternate days, next test 9th August.

All in all I feel pretty good so best make the most of it.

untill the next time, Richard.

2 Replies

oldestnewest
  • Hello Richard.

    Welcome to the club! I posted my intro a few days ago.

    All the best

    Garry

    Somerset

  • Hi Richard.

    As Garry says, welcome to the club!

    Keep an eye on the INR it is really important to keep that within your range (although speaking only from my experience I would stick to the higher end of the spectrum - 2 sounds a little on the low side to me... but please listen to medical professionsls not me!).

    It is always great to have a "thing" that means your symptoms are not in your head.

    Good luck

    Tx

You may also like...